Alert archive / Florida / Tornado Warnings in 2001
Tornado Warning 47, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 14, 2001, 1:04 PM EDT for Flagler County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 2001, 1:04 PM EDT (17:04 UTC)
- Expired
- Sep 14, 2001, 1:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 1:08 PM EDT | Tornado F0 | Codys Corner, FL | Very weak F0. |
| Sep 14, 1:35 PM EDT | Tornado F0 | Mantanzas, FL | Weak F0. Damaged tops of trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 11:00 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
300 WFUS52 KJAX 141705 TORJAX FLC035-141745- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 104 PM EDT FRI SEP 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA THIS INCLUDES...BUNNELL...FLAGLER BEACH...PALM COAST... * UNTIL 145 PM EDT * AT 1255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 8 MILES SOUTH OF FLAGLER BEACH...OR ABOUT 7 MILES NORTHWEST OF ORMOND BEACH...MOVING NORTHWEST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 145 PM EDT... FLAGLER BEACH... BUNNELL... PALM COAST... THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER. $$ HESS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 14, 8:45 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 14, 8:45 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT FRI SEP 14 2001
HAVE ADJUSTED FLOOD WATCHES TO CONFORM TO RADAR AND SATELLITE
TRENDS. HAVE NOTED SOME DRY AIR ENTRAINMENT ON THE NORTH AND WESTERN
PORTIONS OF THE STORMS. THINGS ARE CHANGING QUICKLY AND FURTHER
ADJUSTMENTS LIKELY TO BE NECESSARY TODAY. WATCH THE LATEST HURRICANE
LOCAL STATEMENTS FROM THIS OFFICE FOR LOCAL EFFECTS AND STAY LOOSE.
.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
.FL...SCA FERNANDINA BEACH TO SAINT AUGUSTINE.
TROPICAL STORM WARNING SAINT AUGUSTINE SOUTH.
FLOOD WATCH ALACHUA...CLAY...DUVAL...FLAGLER...
MARION...NASSAU...PUTNAM AND ST. JOHNS COUNTIES.
INLAND HIGH WIND WARNING MARION AND CLAY
COUNTIES.
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 11:31 AM EDT | Tornado Warning | JAX | Saint Johns | 44 min |
| Sep 14, 12:29 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 46 min |
| Sep 14, 1:50 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 25 min |
| Sep 14, 2:31 PM EDT | Tornado Warning | JAX | Saint Johns | 14 min |
| Sep 14, 5:19 PM EDT | Tornado Warning | JAX | Putnam | 26 min |
| Sep 14, 5:39 PM EDT | Tornado Warning | JAX | Saint Johns | 51 min |
| Sep 14, 6:33 PM EDT | Tornado Warning | JAX | Flagler | 42 min |
| Sep 14, 6:56 PM EDT | Tornado Warning | JAX | Putnam | 49 min |
Nearby
Tornado Warnings in Florida, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.